Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 52, NWS Midland/Odessa, TX

December 19, 20104 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Dec 19, 2010, 1:56 PM CST for 4 counties in Texas. It took effect at Dec 20, 2010, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2010, 1:56 PM CST (19:56 UTC)
In effect from
Dec 20, 2010, 11:00 AM CST
Expired
Dec 20, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.9 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1915 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS84 KMAF 191956
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
156 PM CST SUN DEC 19 2010

...A RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST NEW MEXICO AND
THE TRANS PECOS BELOW 6000 FT...AND THE WESTERN PERMIAN BASIN MONDAY
FOR MINIMUM HUMIDITY AT OR BELOW 15 PERCENT...SUSTAINED WINDS OF
20 TO 25 MPH OR HIGHER...AND VERY HIGH FIRE DANGER...

.DRY DOWNSLOPE WINDS WILL HELP DRIVE TEMPERATURES TO AS MUCH AS 25
DEGREES ABOVE NORMAL AND MINIMUM RH/S BELOW 15 PERCENT. THIS COMBINED
WITH SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS OF 35 MPH ALONG WITH 
VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS 
MONDAY. WINDS WILL BE HIGHER IN THE MOUNTAINS BELOW 6000 FT.

NMZ115-TXZ058-201100-
/O.UPG.KMAF.FW.A.0036.101220T1700Z-101221T0000Z/
/O.NEW.KMAF.FW.W.0052.101220T1700Z-101221T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-
156 PM CST SUN DEC 19 2010 /1256 PM MST SUN DEC 19 2010/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM
CST /5 PM MST/ MONDAY FOR GUSTY WINDS...LOW HUMIDITY...VERY HIGH 
FIRE DANGER FOR SOUTHEAST NEW MEXICO...AND THE UPPER TRANS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ TO
6 PM CST /5 PM MST/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

* AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS. 
                 IN TEXAS...REEVES COUNTY AND UPPER TRANS PECOS.

* TIMING: LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WIND: SUSTAINED WEST WINDS OF 20 TO 25 MPH WITH A FEW GUSTS 
  TO NEAR 35 MPH. 

* HUMIDITY: WIDESPREAD MINIMUM HUMIDITY OF 15 PERCENT OR LESS. 
  THE LOWEST HUMIDITY WILL OCCUR ALONG AND NEAR THE PECOS RIVER 
  WHERE MINIMUMS MAY NEAR 10 PERCENT.

* TEMPERATURES: HIGH TEMPERATURES WILL BE AS MUCH AS 20 TO 25 DEGREES 
  ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP 
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID 
ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS
WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO WIND-DRIVEN WILDFIRES.

&&


$$

TXZ059-060-067-075-201100-
/O.NEW.KMAF.FW.W.0052.101220T1700Z-101221T0000Z/
LOVING-WINKLER-WARD-PECOS-
156 PM CST SUN DEC 19 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND VERY HIGH FIRE DANGER FOR THE WESTERN 
PERMIAN BASIN...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY. 


* AFFECTED AREA: IN TEXAS...LOVING...WINKLER...WARD...PECOS.

* TIMING: LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WIND: SUSTAINED WEST WINDS OF 15 TO 25 MPH WITH A FEW GUSTS 
  TO NEAR 35 MPH. 

* HUMIDITY: WIDESPREAD MINIMUM HUMIDITY OF 15 PERCENT OR LESS. 
  THE LOWEST HUMIDITY WILL OCCUR ALONG AND NEAR THE PECOS RIVER 
  WHERE MINIMUMS MAY NEAR 10 PERCENT.

* TEMPERATURES: HIGH TEMPERATURES WILL BE AS MUCH AS 25 DEGREES 
  ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. 
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO WIND-
DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ057-074-080-258-201100-
/O.NEW.KMAF.FW.W.0052.101220T1700Z-101221T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
156 PM CST SUN DEC 19 2010 /1256 PM MST SUN DEC 19 2010/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM
CST /5 PM MST/ MONDAY FOR GUSTY WINDS...LOW HUMIDITY...VERY HIGH FIRE 
DANGER FOR THE MOUNTAINS BELOW 6000 FT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ TO
6 PM CST /5 PM MST/ MONDAY. 

* AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS BELOW 6000 FT. 
                 IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR...
                 DAVIS/APACHE MOUNTAINS BELOW 6000 FT...THE
                 MARFA PLATEAU...AND THE GUADALUPE MOUNTAINS 
                 BELOW 6000 FT. 

* TIMING: LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WIND: SUSTAINED WEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS 
  TO OF 35 TO 45 MPH. HIGHER GUSTS WILL BE POSSIBLE IN THE GUADALUPE 
  MOUNTAINS. 

* HUMIDITY: MINIMUM HUMIDITY OF 15 PERCENT.

* TEMPERATURES: HIGH TEMPERATURES WILL BE AS MUCH AS 15 TO 20 DEGREES 
  ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. 
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO 
WIND-DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
294 
WWUS84 KMAF 201050
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 AM CST MON DEC 20 2010

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE SOUTHEAST NEW MEXICO
PLAINS...GUADALUPE AND DAVIS MOUNTAINS...MARFA PLATEAU...UPPER TRANS 
PECOS AND WESTERN PERMIAN BASIN FOR MINIMUM HUMIDITY AT OR BELOW
15 PERCENT...SUSTAINED WINDS OF 20 TO 30 MPH OR HIGHER...AND VERY 
HIGH FIRE DANGER...

.DRY DOWNSLOPE WINDS WILL HELP DRIVE TEMPERATURES TO AS MUCH AS
25 DEGREES ABOVE NORMAL AND MINIMUM RH/S BELOW 15 PERCENT TODAY.
THIS COMBINED WITH SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS OF
35 MPH ALONG WITH VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS TODAY. 

NMZ115-TXZ058>060-067-075-202100-
/O.CON.KMAF.FW.W.0052.101220T1700Z-101221T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS-
450 AM CST MON DEC 20 2010 /350 AM MST MON DEC 20 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS...
LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS...AND WESTERN PERMIAN BASIN.

* AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
  IN TEXAS...UPPER TRANS PECOS...REEVES...PECOS...LOVING...WINKLER...
  AND WARD COUNTIES.

* TIMING: LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WIND: SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER
  35 MPH. 

* HUMIDITY: WIDESPREAD MINIMUM HUMIDITY OF 11 TO 15 PERCENT. 

* TEMPERATURES: HIGH TEMPERATURES WILL BE AS MUCH AS 25 DEGREES 
  ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ057-074-080-258-202100-
/O.CON.KMAF.FW.W.0052.101220T1700Z-101221T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
450 AM CST MON DEC 20 2010 /350 AM MST MON DEC 20 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS...
LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR GUADALUPE AND DAVIS 
MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...AND MARFA PLATEAU.

* AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN 
  NF/LNZ. IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR... 
  DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...GUADALUPE 
  MOUNTAINS. 

* TIMING: LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WIND: SUSTAINED SOUTHWEST WINDS OF 20 TO 40 MPH WITH A FEW GUSTS 
  OVER 55 MPH IN THE MOUNTAINS.  

* HUMIDITY: MINIMUM HUMIDITY OF 12 TO 15 PERCENT.

* TEMPERATURES: HIGH TEMPERATURES WILL BE AS MUCH AS 15 TO 25 
  DEGREES ABOVE NORMAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
247 
WWUS84 KMAF 202007
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CST MON DEC 20 2010

...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE
SOUTHEAST NEW MEXICO PLAINS...GUADALUPE AND DAVIS
MOUNTAINS...MARFA PLATEAU... UPPER TRANS PECOS AND WESTERN PERMIAN
BASIN FOR MINIMUM HUMIDITY AT OR BELOW 15 PERCENT...SUSTAINED
WINDS OF 20 TO 30 MPH OR HIGHER...AND VERY HIGH FIRE DANGER...

.DRY DOWNSLOPE WINDS WILL HELP DRIVE TEMPERATURES TO AS MUCH AS
25 DEGREES ABOVE NORMAL AND MINIMUM RH/S BELOW 15 PERCENT TODAY.
THIS COMBINED WITH SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS OF
35 MPH ALONG WITH VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS TODAY.

NMZ115-TXZ058>060-067-075-210000-
/O.CON.KMAF.FW.W.0052.000000T0000Z-101221T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS-
207 PM CST MON DEC 20 2010 /107 PM MST MON DEC 20 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE 
WEATHER DANGER FOR SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS...AND WESTERN PERMIAN BASIN.

* AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
  IN TEXAS...REEVES COUNTY AND UPPER TRANS PECOS... 
  LOVING...WINKLER...WARD...PECOS.

* TIMING: THROUGH THIS EVENING.

* WIND: SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS 
  OVER 35 MPH. 

* HUMIDITY: WIDESPREAD MINIMUM HUMIDITY OF 11 TO 15 PERCENT.

* TEMPERATURES: HIGH TEMPERATURES WILL BE AS MUCH AS 25 DEGREES 
  ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ057-074-080-258-210000-
/O.CON.KMAF.FW.W.0052.000000T0000Z-101221T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
207 PM CST MON DEC 20 2010 /107 PM MST MON DEC 20 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE 
DANGER FOR GUADALUPE AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 
CORRIDOR...AND MARFA PLATEAU....

* AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN 
  NF/LNZ. IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR... 
  DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...GUADALUPE 
  MOUNTAINS. 

* TIMING: THROUGH THIS EVENING.

* WIND: SUSTAINED SOUTHWEST WINDS OF 20 TO 40 MPH WITH A FEW
  GUSTS OVER 55 MPH IN THE MOUNTAINS. 

* HUMIDITY: MINIMUM HUMIDITY OF 12 TO 15 PERCENT.

* TEMPERATURES: HIGH TEMPERATURES WILL BE AS MUCH AS 15 TO 25 
  DEGREES ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 19, 1:39 PM CST, 17 minutes earlier.

Area forecast discussion, Dec 19, 1:39 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
139 PM CST SUN DEC 19 2010

.DISCUSSION...
ON WATER VAPOR IMAGERY TROUGHING CAN BE SEEN OVER THE EASTERN
CONUS...CENTERED OVER THE APPALACHIAN MOUNTAINS. RIDGING CAN BE SEEN
OVER THE WESTERN CONUS...CENTERED OVER THE ROCKIES. THE FLOW ALOFT
OVER THE AREA REMAINS OUT OF THE NORTHWEST. ON VISIBLE SATELLITE
THERE ARE ONLY A FEW CLOUDS SEEN IN THE NORTHERN PORTION OF THE CWA.
AT THE SURFACE THE WIND IS LIGHT AND GENERALLY
SOUTHWESTERLY...TEMPERATURES WILL BE WELL ABOVE NORMAL THIS
AFTERNOON.

A BROAD TROUGH WILL HAVE BUILT IN OVER THE CONUS BY THIS
AFTERNOON...WHICH WILL REMAIN IN PLACE THROUGH MID WEEK. A WARM WEEK
LAYS AHEAD OF US. TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL
THROUGH THURSDAY. AS A SURFACE LOW MOVES ACROSS THE CENTRAL CONUS
MONDAY THE GRADIENT WILL TIGHTEN. STARTING IN THE MORNING HOURS
THERE WILL BE A VERY TIGHT SURFACE GRADIENT OVER THE GUADALUPE
MOUNTAINS...AND 700 MB WINDS WILL BE AROUND 40 TO 45 KNOTS. THE MET
IS SHOWING 38 KNOTS AT 21Z AND THE MAV IS SHOWING 35. A HIGH WIND
WATCH HAS BEEN ISSUED FOR 06Z MONDAY TO 00Z TUESDAY. WITH THE DOWN
SLOPING WIND VERY DRY AIR WILL MAKE ITS WAY INTO THE AREA. FIRE
WEATHER CONCERNS WILL BE ELEVATED MONDAY AS WELL...SEE FIRE WEATHER
DISCUSSION BELOW FOR FURTHER INFORMATION. TUESDAY WILL BE ANOTHER
VERY DRY DAY...BUT THE WINDS WILL BE SIGNIFICANTLY LESS.

BY THURSDAY AN UPPER LEVEL TROUGH WILL MAKE ITS WAY INTO THE CENTRAL
UNITED STATES. THIS WILL PROVIDE SUPPORT FOR A COLD FRONT THAT WILL
MAKE ITS WAY INTO THE AREA THURSDAY EVENING. WINDS WILL BE A BIT
BREEZY BEHIND THIS FRONT. TEMPERATURES WILL DROP BACK DOWN BELOW THE
NORMAL RANGE FRIDAY...AND CONDITIONS WILL REMAIN COOL THROUGH THE
WEEKEND.

FIRE WEATHER...
UNSEASONAL WARMTH HAS BEGUN TODAY AS INCREASING WLY MID LEVEL WINDS
SERVE TO DEEPEN LEE TROF WITH THERMAL RIDGE ALONG LEE TROF. WINDS
ARE ON THE GUSTY SIDE AND BRIEF RED FLAG CONDITIONS MAY APPEAR LATE
IN ONLY A FEW LOCATIONS. LOW LEVEL THERMAL RIDGE WILL BE EVEN MORE
PROMINENT MONDAY AND WITH SFC LOW INVOF WRN OKLA MON PM THE MSLP
GRADIENT AND THE WLY 85H-7H WINDS WILL BE IN ALIGNMENT ACRS SE
NM/PARTS OF THE TRANS PECOS/WRN PB. AS SUCH 20FT WINDS OF 20 MPH OR
GREATER WON/T BE HARD TO FIND. IN GENERAL SUSTAINED 20 FT WINDS OF
20-25 MPH WILL BE THE RULE ACRS THE LOWER ELEVATIONS. SLIGHTLY
STRONGER WINDS WILL BE MOST FAVORED IN SE NM WHERE MIXED LAYER WINDS
WILL BE STRONGER. FARTHER S INTO LOWER ELEVATIONS OF TRANS PECOS MSLP
GRADIENT IS LESS TIGHT. STILL 7H-85H LAYER WIND OF 25KTS INDICATES
DOWNSLOPE WINDS FROM THE DAVIS MTNS/MRF PLATEAU AREA WILL HAVE GOOD
CHANCE TO SPREAD E INTO LOWLANDS. SFC TEMPS WILL CLIMB INTO THE 70S
AND M80S...ABOUT 20-25 DEGREES ABOVE NORMAL ACRS SE NM/LOWER
ELEVATIONS OF TRANS PECOS. THERE IS STILL QUITE A RANGE OF DWPNT
TEMPS THAT ARE FCST WITH GFS NOW THE DRIEST. ALL MOS GUIDANCE IS
SUPPORTIVE OF DRIER AIR. FOR INSTANCE DWPNTS AT CNM OF 25 AND 17 AT
FST ON METMOS VS 31 AND 28 ON NAM12 RESPECTIVELY. AFTER RUNNING THE
NUMBERS THE HIEST MIN RH IN CARLSBAD AREA WOULD BE 17 PCT AND 13 PCT
IN THE FT. STOCKTON AREA. ENUF EVIDENCE SEEN HERE TO UPGRADE TO
WARNING FOR AREAS IN THE WATCH. ALSO WILL OPT TO INCLUDE ELEVATIONS
BLO 6000 FT OF THE TRANS PECOS AS WELL AS THE WRN PB. IT/S A CLOSE
CALL FOR RF CONDITIONS E INTO CNTRL PB. STRAIGHT METMOS FROM MAF
GIVES 20-25 MPH WITH RH OF 13%...SO MORE AREAS OF PB MAY STILL NEED
TO BE ADDED.

THURSDAY DEC 23 IS A CONTENDER FOR SIGNIFICANT CRITICAL FIRE WX
CONDITIONS. GOOD AGREEMENT WRT OPEN 5H LOW MOVING E OF THE ROCKY
MTNS. NO DOUBT THE SYSTEM WILL BRING WINDY CONDITIONS EVEN THIS FAR
S AS 7H SPEED MAX OF 45KTS WILL BE IN PLACE FROM SRN NM NEWD INTO
PANHANDLE. SYSTEM IS WOUND RATHER TIGHT WITH 60-65KT JET AT 5H S OF
THE LOW TO THE N OF MAF/S AREA. BASED ON 7H GRADIENT 55-60M/200NM
WINDS WON/T BE PROBLEM. LOW WILL PULL THERMAL RIDGE NWD PROBABLY
ALONG A PACIFIC FRONT. 85H TEMPS AROUND 16C AT THE WARMEST WILL YIELD
HIGH TEMPS IN THE M70S ACRS THE PB. ABOUT A 10 DEGREE DIFFERENCE ON
DWPNTS BTWN GFS/ECMWF GIVING A RH RANGE OF 17-22 PCT ACRS THE PB. IF
THIS MID LEVEL LOW ISN/T QUITE AS COLD IN MID LEVELS AS INDICATED
THIS SYSTEM HAS THE POTENTIAL TO A BE SIGNIFICANT CONCERN...
POTENTIALLY HIGH IMPACT. IT WILL BE UNSEASONALLY WARM WITH THIS
SYSTEM ABOUT 10-15 DEGREES ABOVE NORMAL FOR SE NM/PB. THIS IS THE
1ST INDICATION OF THIS SYSTEM IN THE MODELS AND NEEDS TO BE WATCHED
CLOSELY FOR WARMER DRIER INDICATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              45  79  42  80  /   0   0   0   0
CARLSBAD NM                48  79  40  83  /   0   0   0   0
DRYDEN TX                  40  83  44  82  /   0   0   0   0
FORT STOCKTON TX           49  83  50  85  /   0   0   0   0
GUADALUPE PASS TX          42  67  48  72  /   0   0   0   0
HOBBS NM                   39  74  37  79  /   0   0   0   0
MARFA TX                   31  73  26  75  /   0   0   0   0
MIDLAND INTL AIRPORT TX    43  79  40  80  /   0   0   0   0
ODESSA TX                  44  76  44  79  /   0   0   0   0
WINK TX                    39  82  35  86  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM MST MONDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM
     MST/ MONDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...PECOS...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM MST MONDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

49/76
Hazardous weather outlook, Dec 19, 1:07 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 PM CST SUN DEC 19 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
107 PM CST SUN DEC 19 2010 /1207 PM MST SUN DEC 19 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND GUSTS TO AROUND 55 MPH WILL OCCUR IN THE HIGHEST ELEVATIONS OF
THE GUADALUPE MOUNTAINS INTO THE EVENING. WINDS WILL INCREASE IN THE
LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS OVERNIGHT WITH GUSTS TO
60 MPH AND A HIGH WIND WARNING IS IN EFFECT LATE TONIGHT. GUSTY WINDS
ARE ALSO LIKELY TO DEVELOP ABOVE 6000 FT IN THE DAVIS MOUNTAINS LATE
TONIGHT WITH GUSTS OF 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY...ESPECIALLY
ACROSS SOUTHEAST NEW MEXICO AND THE TRANS PECOS BELOW 6000 FT AND
THE WESTERN PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT THERE
FOR MONDAY. CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP FARTHER
EAST INTO THE CENTRAL PERMIAN BASIN AS WELL.

HIGH WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS MONDAY WITH
GUSTS OF 60 TO 65 MPH OR HIGHER ESPECIALLY IN FAVORED LOCATIONS.
GUSTY WINDS TO NEAR 50 MPH WILL ALSO CONTINUE IN THE DAVIS
MOUNTAINS ABOVE 6000 FT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 1:36 PM CSTHigh Wind WarningMAF28 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.